World Medical Card, digital medical journal, medical app

Medication in turkish

Problems on vacation in Turkey

Medication in turkish can be a challenge! “That was worth it”

A German friend of mine, 55 ys of age, just came back from his holidays in Turkey. He slipped
on the stairs leading down to a beautiful sandy beach. He hit his head quite badly against the
handrail.

His forehead was bruised and swollen with a cut of 5 cm.
In the Emergency Dpt. of a nearby hospital he was asked in English if he has got any preexisting illnesses. He knew the name of his illness in German but neither in English nor in Turkish.

However, he remembered his World Medical Card App and opened it for the doctor. He chose “My diagnosis” and used the translate function to Turkish. The Turkish doctor immediately found “Atrial fibrilasyon ve flutter, I48” and answered his next question concerning a regular medication for himself by checking ”My medications”. There, he recognized the blood-thinner my friend is taking.

With the knowledge of this risk factor the doctor explained that they should go for a CT of the head in order to exclude an intracranial hemorrhage.

Going on with the allergy section “alerjilerim” he also found my friend`s allergy against the local anesthetic that they normally use for stitching cuts together in this Emergency Department.
“That was worth it” the doctor said!

In this case it would be very useful to have all details in your World Medical Card for easy access!

Read more about World Medical Card

Share this post